Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Wilmington, NC

June 5, 2000Georgetown County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2000, 4:34 PM EDT for Georgetown County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2000, 4:34 PM EDT (20:34 UTC)
Expired
Jun 5, 2000, 5:30 PM EDT
In force
56 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 052036
SVRILM
SCC043-052130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
434 PM EDT MON JUN 5 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 530 PM EDT

* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 12 MILES
  SOUTHWEST OF SAMPIT...OR ABOUT 20 MILES SOUTHWEST OF GEORGETOWN...
  MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  ANDREWS AT 505 PM EDT
  SAMPIT AT 510 PM EDT
  GEORGETOWN AT 535 PM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

$$

LAT...LON 3326 7976 3313 7961 3349 7909 3369 7932

DIGIORGI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:25 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 5, 2:25 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
225 PM EDT MON JUN 5 2000

FRONT CONTINUES TO MEANDER IN VCNTY OF CWA. LOW PRES TO SINK SE
TOWARD REGION TONIGHT AS SEVERAL IMPULSES RIDE N TO ALONG THE COAST OF
THE CAROLINAS. ATMOSPHERE REMAINS MOIST AND UNSTABLE AND WILL
PROVIDE FOR CONTINUED GOOD CHANCE POPS FOR TNGT PERIOD OF FCST. HAVE
NOT HAD MUCH HEATING LATE MRNG/EARLY AFTN WHICH HAS INHIBITED
WIDESPREAD TSTMS DEVELOPMENT THUSFAR. HOWEVER...MOIST UNSTABLE
AIRMASS REMAINS CONDUCIVE TO DEVELOPMENT WITH ONLY A LITTLE HEATING.

TONIGHT LOOKS LIKE BEST DYNAMICS CROSSING THE AREA WITH MAX OMEGA
00-06Z. WEAK LLJ IN PROXIMITY TNGT/OVERNIGHT AND STRENGTHENS AS IT
MOVES NE ALONG THE CAROLINA COAST AND OFFSHORE.

FRONT PROGESSES THROUGH CAROLINAS TNGT AND EARLY TUE. MODELS SLOW
FRONT DOWN AS IT REACHES ILM CWA BUT LOOKS LIKE MOISTURE QUICK TO
EXIT AS FLOW BECOMES MORE WESTERLY. SO...WILL LEAVE CHC POPS IN FOR
MAINLY MORNING ACTIVITY AHEAD OF THE COLD FRONT. CLOUDS AND MOISTURE
DIMINISHING IN THE AFTN.

AS FAR AS TEMPS...GUIDANCE VALUES NOT FAR OFF AS MINS TNGT SIMILAR
TO PREVIOUS NIGHTS. TIMING OF FRONT MAY AFFECT MAXES TUE BUT SHOULD
GET ENOUGH SUN TO KEEP THINGS IN THE BALLPARK OF 85 DEGREES. COOLER
NIGHTS TUE AND WED NIGHT AS HIGH BUILDS IN. AFTN MAXES SLOWLY
MODERATE.

EXTENDED FCST LOOKS DRY WITH A GRADUAL WARMUP.

CWF...S WINDS TO BECOME SW TNGT...INCREASING TO SCA CRITTERIA LATE
TNGT. WILL GO AHEAD AND RAISE FLAGS NOW. SCA WINDS CONTINUE INTO
TUES AND TAPER OFF SOME AS FLOW GOES WEST. W TO NW FLOW TUES NIGHT
AS FRONT PUSHES THROUGH WATERS AND N WINDS FOR WED.

PRELIMINARY CCF:
ILM BB 069/085 060/080 057 30530
FLO BB 068/085 059/081 056 30530
MYR BB 068/084 061/080 057 30530

.ILM...SMALL CRAFT ADVISORY SURF CITY NC TO SOUTH SANTEEE RIVER SC...

PJN

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:40 PM EDTSevere Thunderstorm WarningILMHorry50 min
Jun 5, 5:59 PM EDTSevere Thunderstorm WarningILMFlorence61 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.